Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 67, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Sep 26, 2009, 8:20 AM EDT for Knox County, Laurel County, Whitley County, Kentucky. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 26, 2009, 8:20 AM EDT (12:20 UTC)
- Expired
- Sep 26, 2009, 12:15 PM EDT
- In force
- 4 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Knox County, KY, Laurel County, KY, Whitley County, KY
The radar
The Jackson,KY radar (KJKL), 88 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 9:10 AM EDT | FLASH FLOOD | Corbin, KY | THE CITY IS IN THE PROCESS OF CLOSING PARTS OF SOUTH MAIN STREET...MASTER STREET...5TH STREET AND BAYTON CREEK ROAD DUE TO FLOOD WATERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.3 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 261220
FFWJKL
KYC121-125-235-261615-
/O.NEW.KJKL.FF.W.0067.090926T1220Z-090926T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
820 AM EDT SAT SEP 26 2009
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTH CENTRAL WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHWESTERN KNOX COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 1215 PM EDT
* AT 818 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
PRECIPITATION HEAVY ENOUGH TO CAUSE FLASH FLOODING FROM
TORRENTIAL RAINFALL OVER THE WARNED AREA THAT WAS FALLING FROM
THUNDERSTORMS. RAINFALL RATES OF AROUND ONE AND ONE HALF INCHES
PER HOUR IS ESTIMATED TO HAVE FALLEN FROM THESE TRAINING
THUNDERSTORMS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
THE VICINITY OF CORBIN...NORTH CORBIN...SILER...ARKLE...BARK
CAMP...BARTON AND BERTHA STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3711 8394 3709 8392 3705 8387 3700 8381
3679 8422 3694 8430
$$
PELTON2 follow-up statements
000
WGUS73 KJKL 261341
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
941 AM EDT SAT SEP 26 2009
KYC121-125-235-261615-
/O.CON.KJKL.FF.W.0067.000000T0000Z-090926T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUREL KY-KNOX KY-WHITLEY KY-
941 AM EDT SAT SEP 26 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT FOR
NORTH CENTRAL WHITLEY...NORTHWESTERN KNOX AND SOUTHERN LAUREL
COUNTIES...
AT 926 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL
ROADS IN THE PROCESS OF BEING CLOSED IN CORBIN. PORTIONS OF MAIN
STREET...MASTER STREET...5TH STREET...AND BAYTON CREEK ROAD WERE
BEING CLOSED DUE TO HIGH WATER.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORBIN...
TUTTLE...TEDDERS...SPRULE...MCHARGUE...LILY...LIDA...LESBAS. . .
KEAVY...GIBBS...FLETCHER...CANE CREEK AND BLACKWATER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3711 8394 3709 8392 3705 8387 3700 8381
3679 8422 3694 8430
$$
SCHOETTMER000
WGUS73 KJKL 261614
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1214 PM EDT SAT SEP 26 2009
KYC121-125-235-261622-
/O.EXP.KJKL.FF.W.0067.000000T0000Z-090926T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUREL KY-KNOX KY-WHITLEY KY-
1214 PM EDT SAT SEP 26 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1215 PM EDT FOR NORTH
CENTRAL WHITLEY...NORTHWESTERN KNOX AND SOUTHERN LAUREL COUNTIES...
COUNTY DISPATCH OFFICES REPORTED THAT THERE WERE NO ONGOING FLOODING
PROBLEMS ACROSS THE AREA. THEREFORE...THE FLOOD WARNING IS BEING
ALLOWED TO EXPIRE. HOWEVER...A FLOOD ADVISORY REMAINS IN EFFECT
UNTIL 345 PM EDT.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3711 8394 3709 8392 3705 8387 3700 8381
3679 8422 3694 8430
$$
RAYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 7:40 AM EDT, 40 minutes earlier.
Area forecast discussion, Sep 26, 7:40 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 740 AM EDT SAT SEP 26 2009 .SHORT TERM PARAMETERS ARE STARTING TO COME IN LINE...ALONG WITH RADAR RETURNS THAT A BAND OF MODERATE TO HEAVY SHOWERS IS SETTING UP ALONG OUR WESTERN CWA BORDER...ORIENTED SOUTHWEST TO NORTHEAST. CURRENT NATIONAL RADAR LOOP SHOWS SHOWERS AND STORMS DEVELOPING FROM NORTHERN MISSISSIPPI STRETCHING NORTHEASTWARD TO SOUTH CENTRAL KENTUCKY. THESE SHOWERS LINE UP WITH H5 WAVE JUST TO THE WEST...ALONG WITH DIVERGENCE ASSOCIATED WITH THE RIGHT REAR QUADRANT OF AN H3 JET. H85 LLJ HAS YET TO REALLY RAMP UP AND IS NOT FORECAST TO DO SO UNTIL JUST BEFORE DAWN. 00Z MODELS AGREE ON A MORE SOUTHEASTERLY PLACEMENT OF THIS JET WHICH LINES UP WITH HPC/S HEAVIEST PRECIPITATION AXIS. WILL BE ANXIOUS TO SEE IF THIS JET ENDS UP DEVELOPING A LITTLE FURTHER NORTHWEST. THE LATEST RUN OF THE RUC HAS SHIFTED THIS PRECIPITATION BAND NORTHWEST...ADDING CONFIDENCE THAT THIS IS WHERE THE INITIAL BAND OF PRECIP WILL SET UP. OVERALL...EXPECT SHOWERS AND THUNDERSTORMS TO GRADUALLY RAMP UP FROM SOUTHWEST TO NORTHEAST ALONG OUR WESTERN CWA BORDER BEFORE DAWN AND CONTINUE FOR MUCH OF THE DAY WITH THE OVERALL AXIS GRADUALLY SHIFTING EAST THROUGH THE DAY. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH SUNDAY/ ACTIVE SHORT TERM PERIOD IN STORE AS SURFACE FRONTAL BOUNDARY COMBINES WITH MID AND UPPER LEVEL DYNAMIC SUPPORT TO CREATE A HEAVY RAINFALL THREAT. CURRENT SURFACE OBS SHOW TD/S IN THE UPPER 60S TO AROUND 70...ALONG WITH SOUNDINGS SHOWING A VERY MOIST COLUMN AND PWATS UPWARDS OF 1.75 INCHES THROUGH THE ATMOSPHERE. SOME HEAVY RAINERS ARE CURRENTLY ONGOING WITH RAINFALL RATES IN THE ONE TO TWO INCH PER HOUR RANGE. LUCKILY...THESE INTENSE SHOWERS ARE PROGRESSIVE IN NATURE AND NOT CAUSING MUCH IN THE WAY OF HYDRO PROBLEMS. THE HIGHEST REFLECTIVITIES FROM THESE SHOWERS ARE BELOW THE FREEZING LEVEL INDICATING WARM RAIN PROCESSES/COLLISION COALESCENCE. THESE PROCESSES COMBINED WITH THE VERY MOIST COLUMN IS MAKING THEM QUITE EFFICIENT. MODELS CONTINUE TO INITIALIZE PRECIPITATION POORLY WITH EACH RUN...HOWEVER THERE SEEMS TO BE CONSENSUS THAT EAST KENTUCKY WILL BE IN LINE FOR THE HEAVIEST BAND OF PRECIPITATION...EXPECTED TO BEGIN IN JUST A FEW HOURS. THE DIFFERENCES LIE IN HOW MUCH WILL EXACTLY FALL IN THE GENERAL 12Z TO 18Z TIME FRAME...WHICH IS WHEN THE BULK OF THE PRECIP IS EXPECTED TO FALL. GFS CONTINUES TO SUGGEST ANYWHERE FROM 2 TO 4 INCHES AND BE ON THE HIGH SIDE OF MODEL GUIDANCE...WITH MORE CONSERVATIVE ESTIMATES FROM THE NAM/CMC/ECMWF/SREF. GFS SEEMS TO BE A LITTLE OVERDONE WITH UPPER LEVEL DIVERGENCE FROM THE RIGHT REAR QUADRANT OF AN H3 JET EXITING TO THE NORTHEAST AND WITH THE OVERALL LACK OF INSTABILITY FEEL THE HIGHER END OF THE 2 TO 4 RANGE IN NOT VERY REASONABLE. FORECAST SOUNDINGS KEEP THE THERMAL PROFILE PRETTY MOIST ADIABATIC AND ONLY HAVE SCATTERED THUNDER EXPECTED. FEEL THAT IT WOULD TAKE SEVERAL THUNDERSTORMS TRAINING OVER THE SAME SPOT TO PRODUCE A 4 INCH RAINFALL TOTAL IN 6 HOURS. WILL KEEP THE ONGOING FORECAST PRETTY MUCH THE SAME WITH 1 TO 2 INCHES OF RAINFALL EXPECTED WIDESPREAD AND MORE ISOLATED AMOUNTS ABOVE 2 INCHES POSSIBLE. WITH 6 HOUR FFG VALUES IN THE 1 TO 2 INCH RANGE...FEEL THAT THE FLASH FLOOD WATCH IS STILL WARRANTED AND WILL BE IN PRETTY GOOD SHAPE. HPC HAS PLACED THE MAJORITY OF EAST KENTUCKY IN EITHER A DAY 1 HIGH OR MODERATE RISK FOR EXCESSIVE RAINFALL. THIS IS BROKEN DOWN AS A 15% CHANCE OF GREATER THAN 5 INCHES OF RAINFALL FOR HIGH RISK AND A MODERATE RISK BEING A 10-15% CHANCE OF GREATER THAN 5 INCHES. THE FLASH FLOOD WATCH GOES INTO EFFECT FROM 6 AM THIS MORNING THROUGH 10 PM TONIGHT. EXPECT THINGS BEGIN TO TAPER OFF AROUND MID AFTERNOON FROM WEST TO EAST AS H5 TROUGH AXIS APPROACHES AND SWINGS THE FRONTAL BOUNDARY THROUGH AS A COLD FRONT. SOME REDEVELOPMENT IS INDICATED BY MODELS SO WILL LEAVE CHANCE POPS IN ON SATURDAY NIGHT. HAVE THINGS PRETTY WELL DRY BY SUNDAY...WITH ONLY SOME LINGERING PRECIPITATION IN THE FAR EAST. AS FAR AS TEMPERATURES ARE CONCERNED...DO NOT EXPECT ANY REAL DIURNAL TREND TODAY AS TEMPS SHOULD NOT BUDGE MORE THAN A FEW DEGREES WITH THE RISE OF THE SUN. NEVERTHELESS...WENT ON THE HIGH SIDE OF GUIDANCE AS TEMPS ARE ALREADY EQUAL TO THE LOW SIDE OF GUIDANCE. TEMPERATURES RECOVER A LITTLE ON SUNDAY BACK TO THE MID 70S...BEFORE THE FIRST FALL LIKE AIRMASS ARRIVES EARLY NEXT WEEK. .LONG TERM.../SUNDAY NIGHT THROUGH SATURDAY/ THE RECENT MODEL TRENDS CONTINUE TO SUPPORT THE PREVIOUS FORECAST. THE MAIN FORECAST QUESTION DEAL WITH POPS WITH A COLD FRONT WITH SHALLOW MOISTURE TO WORK WITH EARLY IN THE PERIOD...HOW STRONG WIND GUSTS WILL BE MON AFTERNOON BEHIND THE FRONT AND THEN HOW COLD DOES IT GET FOR MON NIGHT AND TUE NIGHT MIN T. BOTH THE 0Z NAM AND 0Z GFS HAS MOISTURE GENERALLY CONFINED BELOW 700 MB WITH THE MON MORNING COLD FRONT. BOTH HOWEVER...HAVE SOME BRIEF DECENT LIFT COINCIDING WITH NARROW BAND OF MOISTURE ALONG AND JUST AHEAD OF THE COLD FRONT. ATTM...PLAN TO KEEP THE SLIGHT CHANCE POPS...THOUGH WILL DRY OUT THE EASTERN COUNTIES SLIGHTLY QUICKER THAN THE PREVIOUS FORECAST. BOTH THE NAM AND GFS ALSO INDICATE SOME LOWER LEVEL MOISTURE LINGERING BEHIND THE BOUNDARY...WITH MOST OF THE MOISTURE CONFINED NEAR 850 MB. SOME STRATOCU OR AC COULD LINGER WITH THE CYCLONIC FLOW OVER THE GREAT LAKES TOWARD THE REGION BEHIND THIS SYSTEM ON MON NIGHT AND POSSIBLY INTO TUE OR TUE NIGHT. HOWEVER...MOST OF THE CLOUD COVER SHOULD LARGELY BE DIURNALLY DRIVEN DUE TO INSTABILITY. WINDS ALOFT WILL BE NEAR OR ABOVE 30 KT BEHIND THE FRONT ON MON AND WE SHOULD MIX AT LEAST AS HIGH AS 800 MB. AS DRY AS THE DEWPOINTS APPEAR THAT THEY WILL BE BEHIND THIS BOUNDARY...GENERALLY LOWER TO MID 40S...AND IF SKIES CLEAR SOME OF THE COLDER VALLY LOCATIONS COULD BE AS COLD AS 40 OR SO ON MON NIGHT OR TUE NIGHT. THE 0Z MEX HAS TRENDED COLDER. OPTED TO LOWER SOME OF THE VALLEYS A DEGREE OR TWO FOR MON NIGHT...WHILE LEAVING TUE NIGHT AS IS. ALSO...WIND GUSTS COULD APPROACH LAKE WIND ADVISORY CRITERIA FOR A TIME ON MON AFTERNOON. THE PREVIOUS EXTENDED FORECAST DISCUSSION FOLLOWS: MODELS ARE IN GOOD AGREEMENT UNTIL THE END OF THE PERIOD. UPPER LEVEL LOW PRESSURE OVER THE NORTHERN TIER...MINNESOTA PIVOTS DOWN INTO THE GREAT LAKES REGION. IN RESPONSE...CORRESPONDING SFC FRONTAL BOUNDARY SWEEPS ACROSS THE REGION MONDAY MORNING. MODELS INDICATE A LIMITED AMOUNT OF MOISTURE WITH THIS FAST MOVING BOUNDARY. BUT WITH SUCH A POTENT SYSTEM...GOOD BOUNDARY LAYER DYNAMICS...COULD NOT RULE OUT SOME ISOLD TO SCT SHOWERS ALONG THE FRONT ITSELF. THEREFORE... REINTRODUCED A SLIGHT POP INTO THE FORECAST BY DAWN MONDAY. A MUCH COOLER...DRIER AIR MASS FILLS INTO EASTERN KENTUCKY BEHIND THE DEPARTING COLD FRONT FOR A TRUE TASTE OF SOME FALL LIKE WEATHER. THE REMAINDER OF THE EXTENDED FORECAST REMAINS DRY WITH A VERY GRADUAL MODERATION IN TEMPS. WITH THE OPERATIONAL GFS SO MUCH FASTER WITH THE SYNOPTIC PATTERN...AND A SECOND FRONTAL SYSTEM AT THE END OF THE PERIOD AS COMPARED TO THE ECMWF AND ENSEMBLE MEAN...DECIDED TO SLOW THE REBOUND OF TEMPERATURES THROUGH THE WEEK VERSUS MOS GUIDANCE. && .AVIATION.../12Z TO 12Z/...UPDATED THE MUCH ADVERTISED RAINFALL HAS ARRIVED AS A WAVE OF LOW PRESSURE RIDES ALONG A FRONTAL BOUNDARY DRAPED OVER EAST KENTUCKY. THESE SURFACE FEATURES...COMBINED WITH STRONG MID AND UPPER LEVEL FLOW HAS ARE COMBINING TO PRODUCE HEAVY RAINFALL OVER THE AREA. EXPECT LIGHT TO MODERATE RAIN OVER THE TAF SITES FOR MUCH OF THE DAY...WITH EMBEDDED POCKETS OF HEAVY RAINFALL AND THUNDERSTORMS. EXPECT CONDITIONS TO REMAIN MVFR IN THE LIGHT AN MODERATE RAIN...DROPPING TO IFR AND WORSE IN ANY HEAVY SHOWER OR THUNDERSTORM. THE FRONTAL BOUNDARY PUSHES THROUGH EAST KENTUCKY BY THIS EVENING WITH SHOWERS AND THUNDERSTORMS TAPERING FROM WEST TO EAST BY THE MIDDLE OF THE AFTERNOON. AS WET AS THE GROUND IS...ANY CLEARING OVERNIGHT COULD PROVIDE FOR OPTIMAL FOG CONDITIONS. WILL HAVE TO SEE HOW TODAY PLAYS OUT BEFORE WE HIT FOG TOO HARD IN THE FORECAST. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...SCHOETTMER LONG TERM....RAY/JP AVIATION...SCHOETTMER
Hazardous weather outlook, Sep 26, 4:22 AM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 422 AM EDT SAT SEP 26 2009 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-271130- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 422 AM EDT SAT SEP 26 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS AND HEAVY RAINFALL ARE EXPECTED. THIS WILL POSE A RISK OF FLASH FLOODING ON SMALL STREAMS AND AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINFALL IN THE LAST COUPLE OF DAYS. RIVERS ARE ALSO EXPECTED TO SHOW SIGNIFICANT RISES...BUT SHOULD STAY BELOW FLOOD STAGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ON SUNDAY...RIVERS ARE EXPECTED TO RUN HIGH FROM RECENT RAINFALL... HOWEVER ARE EXPECTED TO STAY BELOW FLOOD STAGE. GUSTY WINDS UP TO 30 MILES PER HOUR WILL BE POSSIBLE ON MONDAY WITH A COLD FRONTAL PASSAGE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCE OF RAINFALL GREATER THAN AN INCH IN AN HOUR OR FLASH FLOODING TODAY AND TONIGHT. SCHOETTMER
In the hours before
Special weather statement, Sep 26, 6:14 AM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 614 AM EDT SAT SEP 26 2009 KYZ079-083-261100- PULASKI-WAYNE- 614 AM EDT SAT SEP 26 2009 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 700 AM EDT SATURDAY MORNING... SOUTHWESTERN PULASKI AND NORTHERN WAYNE. AT 613 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CABELL...OR 10 MILES NORTHEAST OF ALBANY...MOVING NORTHEAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SUSIE AROUND 620 AM EDT...PARNELL AROUND 630 AM EDT...MONTICELLO AROUND 635 AM EDT...STEUBENVILLE AROUND 645 AM EDT AND MILL SPRINGS AROUND 655 AM EDT. RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...WITH RAINFALL RATES UP TO TWO INCHES PER HOUR OR MORE...GUSTY WINDS OF 40 TO 50 MPH...AND FREQUENT LIGHTNING. JP
Local storm report, Sep 26, 7:12 AM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
712 AM EDT SAT SEP 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM HEAVY RAIN 2 S SOMERSET 37.06N 84.61W
09/26/2009 M1.84 INCH PULASKI KY PARK/FOREST SRVC
1.84 INCHES OF RAIN FELL AT THE RAWS OBSERVING SITE
LOCATED AT THE SOMERSET PULASKI COUNTY AIRPORT.
&&
JPLocal storm report, Sep 26, 7:14 AM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
714 AM EDT SAT SEP 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 AM HEAVY RAIN 2 S SOMERSET 37.06N 84.61W
09/26/2009 M1.84 INCH PULASKI KY PARK/FOREST SRVC
1.84 INCHES OF RAIN FELL IN ONE HOUR AT THE RAWS
OBSERVING SITE LOCATED AT THE SOMERSET PULASKI COUNTY
AIRPORT.
&&
JPLocal storm report, Sep 26, 7:40 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
740 AM EDT SAT SEP 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM HEAVY RAIN 10 E SOMERSET 37.08N 84.43W
09/26/2009 M1.50 INCH PULASKI KY TRAINED SPOTTER
1.5 INCHES OF RAIN IN 90 MINUTES.
&&
DSTAMPERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 8:36 PM EDT | Flash Flood Warning | JKL | Rockcastle | 99 min |
| Sep 25, 8:43 PM EDT | Areal Flood Advisory | JKL | Leslie | 2 hr |
| Sep 25, 10:12 PM EDT | Areal Flood Warning | JKL | Rockcastle | 10 hr |
| Sep 26, 5:41 AM EDT | Areal Flood Advisory | JKL | Jackson, Laurel, Pulaski, Rockcastle, Wayne | 6 hr |
| Sep 26, 6:06 AM EDT | Flash Flood Warning | JKL | Pulaski, Wayne | 6 hr |
| Sep 26, 7:49 AM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Rowan | 4 hr |
| Sep 26, 7:56 AM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel, McCreary, Pulaski, Wayne and 1 more | 3 hr |
| Sep 26, 8:01 AM EDT | Flash Flood Warning | JKL | Clay, Jackson, Laurel, Pulaski, Rockcastle, Wayne | 4 hr |
| Sep 26, 8:40 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Lee, Leslie, Owsley, Perry and 1 more | 2 hr |
| Sep 26, 9:29 AM EDT | Areal Flood Advisory | JKL | Bell, Harlan | 2 hr |
| Sep 26, 9:32 AM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Jackson, Owsley | 3 hr |
| Sep 26, 9:50 AM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Johnson, Knott, Magoffin, Martin and 3 more | 3 hr |
| Sep 26, 10:57 AM EDT | Areal Flood Advisory | JKL | Elliott, Morgan, Rowan | 2 hr |
| Sep 26, 11:43 AM EDT | Areal Flood Advisory | JKL | Bell, Knox, Laurel, McCreary, Pulaski, Rockcastle and 2 more | 4 hr |
| Sep 26, 11:57 AM EDT | Areal Flood Warning | JKL | Rockcastle | 3 hr |
| Sep 26, 2:00 PM EDT | Areal Flood Advisory | JKL | Bell, Floyd, Harlan, Knott, Leslie, Letcher and 2 more | 3 hr |
| Sep 26, 3:41 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Leslie, Magoffin, Perry | 2 hr |
| Sep 26, 4:35 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Menifee, Montgomery, Powell, Rowan | 113 min |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.